Translator Disclaimer
November 2019 The Chow Form of a Reciprocal Linear Space
Mario Kummer, Cynthia Vinzant
Michigan Math. J. 68(4): 831-858 (November 2019). DOI: 10.1307/mmj/1571731287

Abstract

A reciprocal linear space is the image of a linear space under coordinatewise inversion. These fundamental varieties describe the analytic centers of hyperplane arrangements and appear as part of the defining equations of the central path of a linear program. Their structure is controlled by an underlying matroid. This provides a large family of hyperbolic varieties, recently introduced by Shamovich and Vinnikov. Here we give a definite determinantal representation to the Chow form of a reciprocal linear space. One consequence is the existence of symmetric rank-one Ulrich sheaves on reciprocal linear spaces. Another is a representation of the entropic discriminant as a sum of squares. For generic linear spaces, the determinantal formulas obtained are closely related to the Laplacian of the complete graph and generalizations to simplicial matroids. This raises interesting questions about the combinatorics of hyperbolic varieties and connections with the positive Grassmannian.

Citation

Download Citation

Mario Kummer. Cynthia Vinzant. "The Chow Form of a Reciprocal Linear Space." Michigan Math. J. 68 (4) 831 - 858, November 2019. https://doi.org/10.1307/mmj/1571731287

Information

Received: 28 November 2017; Revised: 18 December 2017; Published: November 2019
First available in Project Euclid: 22 October 2019

zbMATH: 07155051
MathSciNet: MR4029631
Digital Object Identifier: 10.1307/mmj/1571731287

Subjects:
Primary: 14M12
Secondary: 05B35, 13C14, 14M15, 52C35

Rights: Copyright © 2019 The University of Michigan

JOURNAL ARTICLE
28 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.68 • No. 4 • November 2019
Back to Top